Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 28, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 31, 2013, 10:24 PM MST for La Paz County, Arizona. It was in force for 111 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2013, 10:24 PM MST (05:24 UTC)
- Expired
- Sep 1, 2013, 12:15 AM MST
- In force
- 111 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 140 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 11:00 PM MST | FLASH FLOOD | 1 Ese Quartzsite, AZ | INTERSECTION AT S. RIGGLES AVE AND ROGERS IMPASSABLE DUE TO FLASH FLOODING. |
| Aug 31, 11:00 PM MST | FLASH FLOOD | 1 Ese Quartzsite, AZ | INTERSECTION AT S. RIGGLES AVE AND ROGERS IMPASSIBLE DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326 WGUS55 KPSR 010524 FFWPSR AZC012-010715- /O.NEW.KPSR.FF.W.0028.130901T0524Z-130901T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1024 PM MST SAT AUG 31 2013 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 1215 AM MST * AT 1017 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL IN THE AREA OF QUARTZSITE. UP TO 2 INCHES OF RAIN HAS FALLEN OVER THE TYSON AND PLUMOSA WASHES IN THE LAST HOUR. THIS AMOUNT OF RAINFALL WILL CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED CROSSINGS WILL BE ESPECIALLY DANGEROUS. && LAT...LON 3376 11427 3376 11408 3359 11405 3360 11427 $$ MEYERS
2 follow-up statements
389 WGUS75 KPSR 010629 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1129 PM MST SAT AUG 31 2013 AZC012-010715- /O.CON.KPSR.FF.W.0028.000000T0000Z-130901T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PAZ AZ- 1129 PM MST SAT AUG 31 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MST FOR CENTRAL LA PAZ COUNTY... AT 1116 PM MST...THUNDERSTORM ACTIVITY HAS DIMINISHED AND MOVED OFF TO THE NORTH. SEVERAL ROADS AND LOW WATER CROSSINGS IN AND AROUND QUARTZSITE ARE CLOSED AT THIS TIME DUE TO INCREASED FLOWS IN THE PLUMOSA AND TYSON WASHES. LIGHT RAIN IS EXPECTED TO CONTINUE OVER THE NEXT HOUR OR SO...AND RUNOFF WILL CONTINUE TO SPILL INTO WASHES AND LOW LYING AREAS FOR SOME TIME. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUARTZSITE...HIGHWAY 95...AND OTHER RURAL ROAD IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED CROSSINGS WILL BE ESPECIALLY DANGEROUS. && LAT...LON 3376 11427 3376 11408 3359 11405 3360 11427 $$ MEYERS
501 WGUS75 KPSR 010716 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1216 AM MST SUN SEP 1 2013 AZC012-010723- /O.EXP.KPSR.FF.W.0028.000000T0000Z-130901T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PAZ AZ- 1216 AM MST SUN SEP 1 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM MST FOR CENTRAL LA PAZ COUNTY INCLUDING THE AREA AROUND QUARTZSITE AND NEARBY PORTIONS OF INTERSTATE 10... THUNDERSTORMS PRODUCING RAINS HAVE ENDED AROUND THE QUARTZSITE AREA. THERE WERE EARLIER REPORTS OF STREET AND WASH FLOODING IN NORTH QUARTZSITE. ALTHOUGH FLOOD WATERS WERE RECEDING...MUDDY ROADS AND PONDED WATER ON ROADWAYS MAY BE PRESENT UNTIL 3 AM. LAT...LON 3376 11427 3376 11408 3359 11405 3360 11427 $$ HV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 9:55 PM MST, 29 minutes earlier.
Area forecast discussion, Aug 31, 9:55 PM MST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 955 PM MST SAT AUG 31 2013 .SYNOPSIS... INCREASED MONSOON MOISTURE WILL REMAIN IN PLACE OVER THE REGION THIS WEEKEND...RESULTING IN A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AREA-WIDE. NEXT WEEK...MONSOON MOISTURE WILL DECREASE SOMEWHAT...WITH WARMER AFTERNOONS EXPECTED. A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST...WITH DAY TO DAY VARIABILITY IN STORM COVERAGE. && .DISCUSSION... AFTERNOON UPPER AIR SOUNDINGS FROM TWC AND PSR INDICATING SHARP DRYING IN THE BOUNDARY LAYER WITH A PROMINENT WESTERLY COMPONENT AS YET ANOTHER DISTURBANCE ROTATES AROUND THE HIGH PRESSURE FEATURE OVER NEW MEXICO. EARLY AFTERNOON CONVECTION ALONG THE HIGHER ELEVATIONS NORTH AND EAST OF PHOENIX HAD TROUBLE SURVIVING INTO THE LOWER DESERTS MAINLY DUE TO LACK OF FORCING. WEAKER OUTFLOW BOUNDARIES WERE GENERATED BUT DIDN'T HAVE ENOUGH LIFT TO GENERATE FOLLOW UP THUNDERSTORMS. A MORE DIFLUENT FAVORABLE LOCATION OVER THE BAJA AND SOUTHEAST CALIFORNIA LOCATIONS AND AREAS NORTH UP THROUGH THE COLORADO RIVER VALLEY SAW MORE CONVECTIVE ACTIVITY TODAY. HIGHER VALUES OF PWAT /2 INCHES OR MORE/ PAIRED WITH SOME OF THE GREATEST INSTABILITY VALUES /1800-2000 J/KG/ AND WEAK SHEAR WERE ABLE TO PROVIDE ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINS. AS OF 9 PM...ISOLATED STORMS CONTINUE ACROSS FAR WEST ARIZONA AND SOUTHEAST CALIFORNIA ALONG THE COLORADO RIVER AND ARE EXPECTED TO CONTINUE THROUGH MIDNIGHT...AND SO KEPT POP VALUES THERE BUT REMOVED MENTION ELSEWHERE. REST OF THE FORECAST LOOKS IN GOOD SHAPE AND DIDN'T MAKE CHANGES PAST 12Z SUNDAY. && .PREVIOUS DISCUSSION...ISSUED AT 200 PM MST... PROGS ARE CONSISTENT IN SUGGESTING A GRADUAL THINNING OF THE MOISTURE ACROSS SRN AZ SUNDAY...WITH PWAT VALUES LOWERING TO BELOW 1.5 INCHES BY AFTERNOON...AND 850MB DEWPOINTS FALLING BELOW 12C. CAPE OVER THE DESERTS ALSO FALLS WITH HIGHEST VALUES TO BE OVER FAVORED HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX. DYNAMICS APPEAR RATHER MEAGER...WITH BROAD ANTICYCLONIC FLOW ALOFT...SOMEWHAT LAMINAR UPPER STREAMLINES AND NO MAJOR DISTURBANCES/INVERTED TROFS MOVING THRU THE AREA. AS A RESULT WE ARE CALLING FOR DECREASING CHANCES FOR STORMS SUNDAY...WITH POPS GENLY 20 PERCENT OR LOWER ACROSS THE CWA. HIGH TEMPS WILL CLIMB TO SLIGHTLY ABOVE SEASONAL NORMALS AS THE ATMOSPHERE BEGINS TO DRY OUT AND MINUTES OF SUNSHINE INCREASE. MONDAY AND TUESDAY... THE CORE OR DEEPEST MONSOON MOISTURE SHIFTS WEST INTO SOUTHERN CA AND COLORADO RIVER VALLEY MON AND TUE...WITH SOME DRYING IN EASTERN AZ. THE BEST POTENTIAL FOR CONVECTIVE STORMS MON AND TUE WILL BE OVER SOUTHEAST CA AND THE COLORADO RIVER...AS THAT AREA COMES UNDER INCREASING ENTRANCE REGION JET DYNAMICS. IN OTHER WORDS... ACCELERATING UPPER LEVEL SOUTHERLY WINDS OVER SOUTHEAST CA AND THE COLORADO RIVER VALLEY DYNAMICALLY SUPPORT THE POTENTIAL FOR A CHANCE OF CONVECTIVE STORMS. THE REMAINDER OF THE FORECAST AREA...SOUTH CENTRAL AND PARTS OF SOUTHWEST AZ WILL ONLY HAVE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. WEDNESDAY THROUGH SATURDAY... A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHWEST AND SOUTH CENTRAL AZ THIS PERIOD. WARMER AFTERNOONS AND A MARGINALLY MOIST AIRMASS WILL PROVIDE THE SLIGHT THREAT OF STORMS. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... WINDS HAVE MADE AN EARLY SHIFT OUT OF THE EAST FROM PRIOR OUTFLOW WINDS. EXPECTING WINDS TO CONTINUE OUT OF THE EAST AND CIGS ABOVE 15 KFT OVERNIGHT...AND A NORMAL WESTERLY SHIFT AFTER 19Z SUNDAY. ANOTHER DAY WITH EXPECTED VCSH AROUND PHOENIX TAF SITES...BUT WILL LET THE 12Z TAF PACKAGE ADDRESS A BETTER TIMING AND HANDLE ON THAT AS CONFIDENCE IS LOW AT THIS TIME. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... STORM ACTIVITY NEAR KIPL EARLIER HAS SINCE DIMINISHED AND SHOULD KEEP A WESTERLY COMPONENT TO THE WINDS. KBLH WILL CONTINUE TO HAVE VCSH THROUGH 08Z AND EXPECT WINDS TO TAPER AFTER THAT TIME AS WELL. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... MINIMUM HUMIDITIES WILL BE IN THE TEENS OVER THE LOWER DESERTS OF ARIZONA...REMAINING IN THE 20-30 PERCENT RANGE OVER SOUTHEAST CALIFORNIA AND HIGHER TERRAIN WITH GOOD OVERNIGHT RECOVERIES. TEMPERATURES DURING THIS PERIOD WILL WARM TO NORMAL VALUES BEFORE ABOVE NORMAL VALUES APPEAR DURING THE LATE PERIOD. BY THURSDAY...STORM CHANCES WILL BE LIMITED TO SOUTH-CENTRAL ARIZONA. WINDS WEDNESDAY AND THURSDAY WILL FAVOR SOUTHEAST DIRECTIONS...WITH LOCAL GUSTINESS BEFORE RETURNING TO MORE TYPICAL SOUTH AND SOUTHWEST DIRECTIONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...DEWEY PREVIOUS DISCUSSION...CB/HV AVIATION...DEWEY FIRE WEATHER...AJ/NOLTE
Hazardous weather outlook, Aug 31, 5:59 AM MST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 559 AM MST SAT AUG 31 2013 AZZ020-025-CAZ030>033-011300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 559 AM MST SAT AUG 31 2013 /559 AM PDT SAT AUG 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AS EXCESSIVE AMOUNTS OF MONSOON MOISTURE STILL COVER THE AREA. THE GREATEST THUNDERSTORM THREAT IS THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING...IF THUNDERSTORMS DEVELOP. OTHER HAZARDS INCLUDE STRONG THUNDERSTORM WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH WEDNESDAY...A SLIGHT CHANCE OF THUNDERSTORMS ARE FORECAST. HOWEVER THERE ARE SOME INDICATIONS THAT A GREATER THREAT OF THUNDERSTORMS COULD DEVELOP MONDAY AND TUESDAY AFTERNOONS. THUNDER- STORM HAZARDS INCLUDING STRONG WINDS...HEAVY RAIN...AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ021>024-026>028-011300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 559 AM MST SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AS EXCESSIVE AMOUNTS OF MONSOON MOISTURE STILL COVER THE AREA. THE GREATEST THUNDERSTORM THREAT IS THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING...IF THUNDERSTORMS DEVELOP. OTHER HAZARDS INCLUDE STRONG THUNDERSTORM WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS ARE FORECAST. THUNDERSTORM HAZARDS INCLUDE STRONG WINDS AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 31, 4:43 PM MST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
443 PM MST SAT AUG 31 2013
CAZ033-010030-
IMPERIAL CA-
443 PM PDT SAT AUG 31 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 530 PM PDT
AT 437 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR OCOTILLO...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHWESTERN IMPERIAL COUNTY...NAMELY STATE ROUTE 98...AND
PORTIONS OF INTERSTATE 8 EAST OF OCOTILLO.
THIS STORM MAY INTENSIFY AS IT SHIFTS TO THE EAST. VERY HEAVY
RAINFALL MAY CAUSE FLOW IN WASHES...TEMPORARY PONDING ON SOME ROADS
AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LAT...LON 3278 11610 3277 11591 3263 11586 3262 11590
3262 11610 3271 11611
TIME...MOT...LOC 2340Z 296DEG 12KT 3269 11600
MEYERSLocal storm report, Aug 31, 5:45 PM MST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
545 PM MST SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM DUST STORM 1 WNW SEELEY 32.79N 115.69W
08/31/2013 IMPERIAL CA TRAINED SPOTTER
REDUCED VISIBILITY IN BLOWING DUST ONE QUARTER MILE
&&
EVENT NUMBER PSR1300188
DEWEYSpecial weather statement, Aug 31, 6:45 PM MST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 645 PM PDT SAT AUG 31 2013 CAZ033-010230- IMPERIAL CA- 645 PM PDT SAT AUG 31 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA UNTIL 730 PM PDT AT 641 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR EL CENTRO NAVAL AIRFIELD...MOVING NORTH AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... IMPERIAL... BRAWLEY... WESTMORLAND... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3310 11532 3267 11539 3264 11586 3307 11587 TIME...MOT...LOC 0145Z 200DEG 26KT 3280 11563 MEYERS
Special weather statement, Aug 31, 9:47 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 947 PM MST SAT AUG 31 2013 AZZ021-026-010515- LA PAZ AZ-YUMA AZ- 947 PM MST SAT AUG 31 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 1015 PM MST AT 945 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR QUARTZSITE...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LA PAZ COUNTY... RURAL NORTHERN YUMA COUNTY... INTERSTATE 10 NEAR QUARTZSITE... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3363 11389 3344 11408 3366 11433 3380 11419 TIME...MOT...LOC 0447Z 311DEG 7KT 3367 11417 HIRSCH
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:42 PM MST | Blowing Dust Advisory | PSR | 78 min | |
| Aug 31, 7:44 PM MST | Blowing Dust Advisory | PSR | 62 min | |
| Aug 31, 9:47 PM MST | Special Weather Statement | PSR | La Paz | 28 min |
| Aug 31, 10:07 PM MST | Areal Flood Advisory | PSR | La Paz | 113 min |
| Aug 31, 11:12 PM MST | Areal Flood Advisory | PSR | La Paz | 108 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.